Tornadoes · United States · Indiana · 2008
EF0 tornado, Hartman to Dora, Indiana, May 30, 2008
From Hartman to Dora, this EF0 tornado ran 0.1 miles across Wabash County on May 30, 2008, touching down at 6:22 PM EDT and reaching 25 yards wide. It killed nobody, and did $40,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 30, 2008
- Touchdown
- 6:22 PM EDT (22:22 UTC)
- Lifted
- 6:25 PM EDT (22:25 UTC)
- On the ground
- 3 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- County
- Wabash County
- Touchdown point
- 40.790, -85.678
- Lift-off point
- 40.790, -85.676
- Record number
- 0805301622-01
What the Weather Service recorded
A moderately unstable, sheared environment was in place across northern Indiana ahead of a cold front. The atmosphere remained capped until the late afternoon and evening hours, when storms began to develop rapidly. Several storms south of a Monon, Indiana to Decatur, Indiana line became strong and even in some instances severe. A few storms exhibited rotation with one tornado confirmed in Wabash County.
A brief touchdown was confirmed in an open field just west of a residence on South State Road 13 south of West 400 S. Several trees were damaged with a pole barn being partially destroyed. A second barn had the north wall blown towards the north and a partial roof collapse as a result. Approximately 12 power poles were snapped or pushed over along State Route 13. The damage in the area was consistent with a EF1 tornado with maximum winds estimated at around 90 mph. Two minor injuries as two people were in the barn at the time the tornado struck.
Another brief tornado touched down near the intersection of 600 East and 250 S, just north of Lincolnville. After touching down in an open field, the circulation struck an older wood barn, causing the west-facing wall to fall in and some roof material to be blown off. Mud splatter was observed on the north-facing wall of the barn. A few trees were observed blown down facing west immediately north of the touchdown location. The tornado then quickly dissipated as it approached Salamonie Lake Reservoir. The damage was consistent with a EF0 with maximum winds of 80 mph. Maximum width was 25 yards and the tornado was on the ground for around one tenth of a mile. No injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
16 minutes of warning. NWS IWX issued a tornado warning for this county at 22:06 UTC, 16 minutes before the tornado touched down, in force until 22:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:50 UTC | 22:45 UTC | Severe Thunderstorm Warning | IWX |
| 22:06 UTC | 22:45 UTC | Tornado Warning | IWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at May 30, 3:25 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 30, 3:25 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT FRI MAY 30 2008 .SHORT TERM... ...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY RAIN THREAT... TONIGHT. CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN. FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM PREDICTION CENTER. SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT POPS THIS EVENING. SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER 70S AND LOWS IN THE 50S. && .LONG TERM (SUNDAY THROUGH FRIDAY)... SUNDAY THROUGH TUESDAY... DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD. WEDNESDAY THROUGH FRIDAY... SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD. && .PREV DISCUSSION... /ISSUED 137 PM EDT FRI MAY 30 2008/ AVIATION/MESOSCALE UPDATE... COMPLEX ACROSS ILLINOIS INTO SOUTHERN LK MICHIGAN CONTINUING TO WEAKEN AS EXPECTED. A FEW SMALLER CELLS HAVE TRIED TO GET GOING ON THE SOUTHERN FLANK OF THIS AREA ON THE LEADING EDGE OF THE BETTER MSTR AND CONVERGENCE BUT ARE HAVING A HARD TIME HOLDING TOGETHER. INITIAL DATA FROM SPECIAL 17Z SOUNDING OUT OF KILX SHOWS DECENT CAP STILL IN PLACE AT 850 MB TO BREAK THROUGH. AS A RESULT... WILL CONTINUE WITH HOLDING OFF ON ANYTHING WIDESPREAD FROM DEVELOPING YET FOR A FEW HOURS. HOWEVER...SUFFICIENT INSTABILITY AND DYNAMICS IN PLACE THAT IF THE CAP BREAKS...EXPLOSIVE DEVELOPMENT MAY OCCUR WITH STORMS RAPIDLY BECOMING SEVERE. WILL CONTINUE TO MONITOR THINGS CLOSELY. AVIATION WISE...SAME AS WITH PUBLIC. NO CHANGES TO ANYTHING AT THIS POINT. EVENTUALLY A OVERALL WILL BE NEEDED ONCE THE SETUP STARTS TO MATERIALIZE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM/AVIATION...FISHER LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 4:45 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT FRI MAY 30 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-310845- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-310845- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN ISOLATED TORNADO IS ALSO POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN. THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS AND JETTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 30, 2:15 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EDT FRI MAY 30 2008 MIZ077-078-302015- BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 215 PM EDT FRI MAY 30 2008 ...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE... A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME SOUTHWESTERN MICHGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES ACROSS THE REGION. SCHOTT
Special weather statement, May 30, 2:15 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EDT FRI MAY 30 2008 MIZ077-078-302015- BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 215 PM EDT FRI MAY 30 2008 ...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE... A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME SOUTHWESTERN MICHIGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES ACROSS THE REGION. SCHOTT
Local storm report, May 30, 6:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 S WABASH 40.78N 85.83W
05/30/2008 WABASH IN LAW ENFORCEMENT
ROOF BLOWN OFF...POSSIBLE TORNADO...FUNNEL CLOUD
SIGHTED
&&
EVENT NUMBER 01336
BJSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
10.4 hours before the tornado, 220 km from the path. May 30, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85471 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.6 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
1.6 hours after it, 220 km from the path. May 31, 2008.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -31 J/kg
- Surface CAPE
- 1184 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
- 0-3 km lapse rate
- 6.6 K/km
The radar
The Northern Indiana radar (KIWX), 63 km away, was scanning. The volume nearest the touchdown began at 22:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:15 UTC | TSTM WND DMG | 1 S Wabash | Wabash, IN | ROOF BLOWN OFF...POSSIBLE TORNADO...FUNNEL CLOUD SIGHTED |
| 22:20 UTC | TSTM WND DMG | 5 Sse Lagro | Wabash, IN | TRAINED SPOTTER REPORTED WIND DAMAGE TO HOUSE |
| 22:20 UTC | TORNADO | 3 S Wabash | Wabash, IN | TORNADO DAMAGE REPORTED AND TORNADO CONFIRMED BY SURVEY TEAM AND EM. |
| 22:23 UTC | TSTM WND GST 70 | Andrews | Huntington, IN | ESTIMATED 70MPH WINDS...TREE LIMB DAMAGE |
| 22:24 UTC | TSTM WND GST 80 | Andrews | Huntington, IN | ANDREWS FIRE CHIEF ESTIMATES 80 MPH WINDS...MANY TREES DOWN |
| 22:25 UTC | TSTM WND DMG | 1 S Andrews | Huntington, IN | SEVERAL LARGE TREES DOWN INCLUDING SOME OVER 2 FEET IN DIAMETER WITH POWERLINES DOWN AND HOMES DAMAGED |
| 22:30 UTC | TSTM WND DMG | 4 S Wabash | Wabash, IN | SIGNIFICANT TREE AND POWERLINE DAMAGE...POWER OUT TO PARTS OF WABASH COUNTY...STATE ROAD 13 CLOSED SOUTH OF WABASH...EMERGENCY MANAGER TO DO DAMAGE SURVEY SATURDAY |
| 22:36 UTC | TSTM WND DMG | 3 E Peru | Miami, IN | SEVERAL TREES AND TV ANTENNAS DOWN |
| 00:35 UTC | TSTM WND GST 58 | Kokomo | Howard, IN | |
| 01:10 UTC | TSTM WND DMG | Kokomo | Howard, IN | HALF INCH TREE LIMBS DOWN. MINOR FLOODING OF ROADWAYS. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of May 30, 2008
18 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 30 | 4:13 AM CDT | EF1 | Clarke, IA | 9.1 | 150 | $50,000 | ||
| May 30 | 4:51 AM CDT | EF1 | Warren, IA | 7.2 | 125 | $80,000 | ||
| May 30 | 5:07 AM CDT | EF2 | Marion, IA | 19.2 | 900 | 10 | $825,000 | |
| May 30 | 3:37 PM CDT | EF0 | Stevens, MN | 0.1 | 20 | |||
| May 30 | 4:25 PM CDT | EF1 | Pike, IL | 1.4 | 50 | $5,000 | ||
| May 30 | 5:10 PM CDT | EF1 | Lewis, MO | 3.4 | 70 | $10,000 | ||
| May 30 | 5:14 PM CDT | EF0 | Ralls, MO | 3.3 | 50 | $30,000 | ||
| May 30 | 6:15 PM EDT | EF1 | Wabash, IN | 0.2 | 50 | $100,000 | ||
| May 30 | 6:15 PM CDT | EF0 | Pike, IL | 3.9 | 40 | |||
| May 30 | 7:30 PM EDT | EF0 | Carroll, IN | 0.1 | 30 | |||
| May 30 | 7:17 PM CDT | EF1 | Morgan, IL | 4.8 | 100 | $192,000 | ||
| May 30 | 8:20 PM CDT | EF0 | Christian, IL | 0.0 | 10 | |||
| May 30 | 8:33 PM CDT | EF0 | Shelby, IL | 1.1 | 30 | |||
| May 30 | 10:27 PM EDT | EF2 | Marion, IN | 7.1 | 150 | 18 | $29 million | |
| May 30 | 10:35 PM EDT | EF1 | Hancock, IN | 4.5 | 200 | $500,000 | ||
| May 30 | 10:57 PM CDT | EF0 | Adams, IN to OH | 0.3 | 25 | $61,000 | ||
| May 30 | 12:28 AM EDT | EF0 | Putnam, OH | 3.2 | 464 | $1.2 million | ||
| May 30 | 1:29 AM EDT | EF2 | Hancock, OH | 8.3 | 100 | 6 | $1.8 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.